Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 22, 2014, 04:51:36 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 639775
  • Total Topics: 48567
  • Online Today: 229
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Stop taking Atripla 9months ago, Just restarted on it 1day ago.  (Read 4642 times)

0 Members and 1 Guest are viewing this topic.

Offline poz_hiv_bruh

  • Member
  • Posts: 6
Stop taking Atripla 9months ago, Just restarted on it 1day ago.
« on: October 06, 2009, 01:18:56 PM »
Well I fell victim to the job layoffs our country is going through and in Jan.09 I became unemployed and lost my health insurance in the process.  I just start working in Sept.09 and finally after never missing a day of taking my meds in 4 years, I went to my doctor to restart my med. treatment.  Of course he's ordered a TON of test and HIV drug resistant testing.  He says it could go either way and it doesn't mean I'm resistant to Atripla.  So in the mean time he has me taking Atripla until he gets the results back in a few days.

Does anyone know if it is for sure that I will be resistant?

Offline Inchlingblue

  • Member
  • Posts: 3,119
  • Chad Ochocinco PETA Ad
Re: Stop taking Atripla 9months ago, Just restarted on it 1day ago.
« Reply #1 on: October 06, 2009, 01:34:44 PM »
It's not for sure at all. It could go either way.

The way in which one stops taking meds can have an effect, i.e. depending on the half-life of the meds one is taking, if you stop all at the same time or stop one first, then another etc. I'm not sure with Atripla if the half-life varies among the three different components. If so, it could lead to what is essentially monotherapy for a few days and possible resistance. But it's not guaranteed, you won't know until the resistance test results are back.

Please keep us posted on the outcome. And if you are resistant, there should be other options.

I may be in a similar situation with insurance and I was wondering: how did it work as far as your new coverage? Did you basically get a new job with coverage and now you are covered? Did they count any time out of your lapse in coverage for pre-existing condition? I guess you did not do COBRA?
« Last Edit: October 06, 2009, 01:59:06 PM by Inchlingblue »

Offline Assurbanipal

  • Member
  • Posts: 2,173
  • Taking a forums break, still see PM's
Re: Stop taking Atripla 9months ago, Just restarted on it 1day ago.
« Reply #2 on: October 06, 2009, 01:42:28 PM »
Chances are good that you are not resistant, but the best way to tell is by the tests (a worse way to tell is just to start without tests and sit there waiting and hoping).

Resistance is most common when you are taking a drug inconsistently, so that the virus keeps reproducing (thereby getting a chance to mutate) and mutations that resist that drug give a survival advantage.  A one time stop and start isn't great, but it isn't as dangerous as inconsistent adherence (which is basically starting and stopping a lot of times).

Good luck and hope you have a great result.
Assurbanipal
5/06 VL 1M+, CD4 22, 5% , pneumonia, thrush -- O2 support 2 months, 6/06 +Kaletra/Truvada
9/06 VL 3959 CD4 297 13.5% 12/06 VL <400 CD4 350 15.2% +Pravachol
2007 VL<400, 70, 50 CD4 408-729 16.0% -19.7%
2008 VL UD CD4 468 - 538 16.7% - 24.6% Osteoporosis 11/08 doubled Pravachol, +Calcium/D
02/09 VL 100 CD4 616 23.7% 03/09 VL 130 5/09 VL 100 CD4 540 28.4% +Actonel (osteoporosis) 7/09 VL 130
8/09  new regimen Isentress/Epzicom 9/09 VL UD CD4 621 32.7% 11/09 VL UD CD4 607 26.4% swap Isentress for Prezista/Norvir 12/09 (liver and muscle issues) VL 50
2010 VL UD CD4 573-680 26.1% - 30.9% 12/10 VL 20
2011 VL UD-20 CD4 568-673 24.7%-30.6%
2012 VL UD swap Prezista/Norvir for Reyataz drop statin CD4 768-828 26.7%-30.7%

Offline poz_hiv_bruh

  • Member
  • Posts: 6
Re: Stop taking Atripla 9months ago, Just restarted on it 1day ago.
« Reply #3 on: October 06, 2009, 03:10:07 PM »

I may be in a similar situation with insurance and I was wondering: how did it work as far as your new coverage? Did you basically get a new job with coverage and now you are covered? Did they count any time out of your lapse in coverage for pre-existing condition? I guess you did not do COBRA?

Thanks for the reply.  Unfortunately I couldn't afford the COBRA coverage at $550 a month!  My job had an awesome plan...Hence the reason americans NEED a public health option.  They did not count any time with my lapse in coverage.  Pretty much with large corporate plans, the insurance companies cover you as not to cause back lash from the company that is employing you, so it's not a problem for me.  So yes I got new coverage with my job and I moved to a larger city whose health department will pay 100% should I loose coverage again.

Offline mecch

  • Member
  • Posts: 11,722
  • red pill? or blue pill?
Re: Stop taking Atripla 9months ago, Just restarted on it 1day ago.
« Reply #4 on: October 06, 2009, 05:52:20 PM »
Just curious. When you stopped, did you get medical advice about the proper way, best way, to stop?  Did your doctor know you had to stop because of money???
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline poz_hiv_bruh

  • Member
  • Posts: 6
Re: Stop taking Atripla 9months ago, Just restarted on it 1day ago.
« Reply #5 on: October 06, 2009, 10:24:02 PM »
To mecch:

Yes my doctor knew, he did have a bottle for month longer which he gave me free of charge, other than it wasn't much he could do, the meds are expensive.  I stop once i took the last pill, which he knows and is confident everything will go in my favor.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.